MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ESPRIT¿; SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE

ABBOTT VASCULAR INC. ESPRIT¿; SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE
Model Number 1203375-38
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the posterior tibial with moderate calcification and no tortuosity.The 3.75x38mm esprit btk system was prepared according to the instruction for use (ifu); however, when removing the sheath there was resistance.When an attempt was made to advance the system over the command guide wire there was resistance and the esprit became stuck.The esprit was never inserted into the patient anatomy; however the guide wire had to be removed from the patient with the esprit on the proximal end of the wire.A non-abbott guide wire and a new esprit were used to complete the procedure successfully.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported difficulty to remove the protective sheath could not be confirmed as it was related to operational context of the procedure.The reported difficulty to advance and difficulty to remove (guide wire) were confirmed as the device was returned with the procedural guide wire frozen inside of it.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported issues could not be determined.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported difficulty to remove the protective sheath could not be confirmed as it was related to operational context of the procedure.The reported difficulty to advance and difficulty to remove (guide wire) were confirmed as the device was returned with the procedural guide wire frozen inside of it.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Factors that could contribute to difficulty removing the protective sheath include, but are not limited to, damage during manufacturing, inadvertent mishandling during removal from packaging/preparation of the device.In this case, the inner diameter of the sheath was measured and was with specification.Additionally, difficult to advance/remove (guide wire resistance) may be attributed to several factors including, but not limited to, inner diameter of guide wire lumen, outer diameter of the guide wire, condition of the guide wire, damage to the catheter or accumulation of blood or contrast.It should be noted that the guide wire portion that was not frozen with the device was measured and met product specification standards.No other damage to the guide wire that could contribute to the reported difficulties was noted.In this case, it is possible a buildup of procedural contaminants may have contributed to the reported difficulty to advance/remove over the guide wire; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
ESPRIT¿
Common Device Name
SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21293706
Report Number2024168-2025-01206
Device Sequence Number13061125
Product Code NXW
UDI-Device Identifier08717648357176
UDI-Public(01)08717648357176(11)240506(17)250505(10)4050661
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P230036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2025
Device Model Number1203375-38
Device Catalogue Number1203375-38
Device Lot Number4050661
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2025
Supplement Date Received by Manufacturer02/17/2025
05/19/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date02/25/2025
05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale